MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the product was not implanted.If explanted, give date: not applicable, as the product was not implanted.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a pcb00 13.0 diopter intraocular lens (iol) was noticed cracked when removing from packaging.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/22/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system (model pcb00) was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and locked, and the cartridge correctly engaged into lower body of the pcb00 device.No assembly errors and/or defects related to the manufacturing process were observed.Visual inspection at 10x microscope magnification showed lack of lubricant material in the device.The intraocular lens (iol) was observed stuck at the cartridge tube and overridden by the pushrod.The lens was removed from the cartridge and some scratched were observed on the lens surface that could be related to the pushrod overriding the lens.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7054913
Report Number2648035-2017-02143
Device Sequence Number13720259
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)200718
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1